Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How to improve my quality of life?
Jun 2, 2005

Hi! I've been on Kaletra/Combivir twice a day for about a month. It's not been too hard but I still feel terrible nausea and sometimes vomiting. What can I do to lessen this effects? Sprecially nausea, because everytime I sense a strong odor, or when I'm swimming and things like that, I have to stop, take a DEEEEEEEEP breath and wait... It's more than boring... please help me!

Response from Dr. Henry

Both the Kaletra and AZT portion of the Combivir can cause persistent GI complaints like you describe. Symptoms often will decrease over the first 2-6 weeks but in a significant minority of persons the problems persist. Taking with food helps. Anti-nausea meds like Reglan, Compazine, or Marinol helps different people. If those sypmptoms persist and you don't have any other upper GI problems (like an ulcer or H pylori disease) then a switch to an alternative HIV med is often considered (we don't want patients to feel sick from their meds!!!!). KH



Previous
My Sister & HIV
Next
Fuzeon/Tipranavir/Viread

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement